Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 47, NWS Albuquerque, NM

June 25, 2000Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 25, 2000, 10:15 PM MDT for Union County, New Mexico. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 25, 2000, 10:15 PM MDT (04:15 UTC)
Expired
Jun 25, 2000, 10:45 PM MDT
In force
30 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Union County, NM

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 762 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
762 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
2765 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 260417
SVRABQ
NMC059-260445-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1015 PM MDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 1045 PM MDT

* AT 1015 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LARGE SEVERE THUNDERSTORM OVER EXTREME EASTCENTRAL                 
  UNION COUNTY...ABOUT 8 MILES EAST-NORTHEAST OF CLAYTON. THIS STORM 
  IS MOVING SOUTHEAST AT 25-30 MPH.

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 55
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.

LAT...LON 3662 10304 3649 10320 3609 10275 3626 10253

KJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:30 PM MDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 25, 8:30 PM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
830 PM MDT SUN JUN 25 2000

PREVIOUS FORECAST LOOKS GOOD. HAVE TWEAKED ZONES SLIGHTLY WITH
LOWERING POPS NORTHWEST AND NORTH FOR FIRST PERIOD. ADD LOW CLOUDS
ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO RANGE BY SUNRISE.
CHANGED WORDING TO PARTLY CLOUDY OVER SOUTHWEST/GILA WILDERNESS SINCE
RESIDUAL CLOUDINESS IS HANGING AROUND. OTHERWISE FORECAST LOOKS ON
TRACK.

KMV

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:32 PM MDTSevere Thunderstorm WarningABQUnion43 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.